Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 18, 2019, 1:49 PM MST for Mohave County, Arizona. It took effect at Sep 19, 2019, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2019, 1:49 PM MST (20:49 UTC)
- In effect from
- Sep 19, 2019, 11:00 AM MST
- Expired
- Sep 19, 2019, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3420 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS85 KVEF 182049 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 149 PM PDT Wed Sep 18 2019 AZZ102-191230- /O.NEW.KVEF.FW.W.0013.190919T1800Z-190920T0300Z/ Northwest Deserts/Northwest Plateau- 849 PM GMT Wed Sep 18 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR NORTHERN AND EASTERN MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Thursday. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Late Thursday morning through Thursday evening. * WIND...Sustained winds of 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Relative humidity decreasing to 10 to 15 percent during the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-191200- /O.CON.KVEF.FW.W.0012.190918T2300Z-190919T1200Z/ Owens Valley/Southern Inyo Forest- 149 PM PDT Wed Sep 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR GUSTY DOWNSLOPE WINDS AND LOW RH... * AFFECTED AREA...In California...Fire weather zone 226. * TIMING...Late this afternoon and overnight. * WIND...Downslope winds of 20 to 30 mph with gusts up to 50 mph. * HUMIDITY...20 to 30 percent, dropping to 15 percent with the timing of the strongest winds. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
062 WWUS85 KVEF 191141 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 441 AM PDT Thu Sep 19 2019 CAZ226-191245- /O.EXP.KVEF.FW.W.0012.000000T0000Z-190919T1200Z/ Owens Valley/Southern Inyo Forest- 441 AM PDT Thu Sep 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT FOR THE OWENS VALLEY AND SOUTHERN INYO FOREST... Winds and humidity are no longer meeting warning criteria and with wind speeds forecast to trend downward this morning, the warning will be allowed to expire at 5 am. $$ AZZ102-192300- /O.CON.KVEF.FW.W.0013.190919T1800Z-190920T0300Z/ Northwest Deserts/Northwest Plateau- 1141 AM GMT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR NORTHERN AND EASTERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Late this morning through this evening. * WIND...Sustained winds of 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Relative humidity decreasing to 10 to 15 percent during the afternoon and evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
556 WWUS85 KVEF 192142 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 242 PM PDT Thu Sep 19 2019 AZZ102-200300- /O.CON.KVEF.FW.W.0013.000000T0000Z-190920T0300Z/ Northwest Deserts/Northwest Plateau- 942 PM GMT Thu Sep 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR NORTHERN AND EASTERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Through this evening. * WIND...Sustained winds of 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Relative humidity decreasing to 10 to 15 percent continuing into this evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
294 WWUS85 KVEF 200256 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 756 PM PDT Thu Sep 19 2019 AZZ102-200400- /O.EXP.KVEF.FW.W.0013.000000T0000Z-190920T0300Z/ Northwest Deserts/Northwest Plateau- 256 AM GMT Fri Sep 20 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR NORTHERN AND EASTERN MOHAVE COUNTY... Relative humidities this evening have started to increase, with many locations 15% to 25% by late evening. Relative humidities overnight and Friday should continue to improve. Winds may continue to gust 25 to 25 knots for the next few hours but also should decrease by Friday. Critical fire conditions are not anticipated over the weekend. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 8:25 AM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 18, 8:25 AM MST, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 825 AM PDT Wed Sep 18 2019 .SYNOPSIS...Another system will bring breezy to locally windy conditions and cooler temperatures to the region today and Thursday. After a break this weekend with lighter winds and warmer temperatures, another potent system will begin to bring unsettled weather to the region next week. && .UPDATE...Mostly clear skies dominate the region this morning but tightening gradients in response to an incoming trough will result in some gusty winds this afternoon. The current forecast is in good shape and no updates are needed. && .DISCUSSION...through Tuesday. Morning satellite imagery showing clouds associated with the next trough moving into northern California and Nevada. This trough will continue to dig south during the day and as it does it will bring increasing surface pressure gradients to the area. Both pressure and thermal gradients do not look too impressive across the region and although we will see windy conditions over much of the area, winds are expected to remain below advisory criteria. One concern will be with the potential of seeing downslope winds over the eastern Sierra late this afternoon and overnight. Models are indicating a good cross barrier flow across the Sierra along with a fairly good stable layer just above ridgetop. Do not think winds will be strong for overall wind advisories, but will be more concerning for fire weather. Winds could reach the 35-45 mph range this evening and overnight and with the downslope component RH values should remain rather poor for any overnight recoveries. Have elected to issue a Red Flag Warning for the eastern Sierra slopes. Temperatures will jump about 3-5 degrees over Tuesday as the dry southwest flow will provide excellent mixing and will allow for the rise in temps. By Thursday, the trough will dig even further south with a closed low digging into northern Nevada. This will allow for a cold front to sweep across the forecast area during the day with gusty southwest winds ahead of the front and gusty northwest winds behind. There isn't a significant amount of moisture associated with this system, but there should be enough energy with the front to help produce a few showers across the Sierra and portions of central Nevada including Esmeralda, central Nye, and northern Lincoln Counties. Temperatures will also drop a few degrees as cooler air works into the area behind the front. The forecast area will be under a cool dry northwest flow Friday behind the trough that will be moving to the east. The region will remain under a fairly active pattern into next week with the potential of seeing a stronger system early next week that could be some rain to parts of the forecast area. Models have been fairly consistent in showing this and have gone ahead and increased pops a bit for early next week. Along with the precipitation chances we will also potentially see a fairly cool next week. && .FIRE WEATHER...Increasing winds will be seen across the region today ahead of a low pressure system which will move into the region. Southwest winds 20-30 mph will be fairly common this afternoon with some locations approaching 35 mph. At this time, it looks marginal for any Red Flag conditions. However, there is better potential of seeing moderate downslope winds late this afternoon and overnight for the eastern Sierra slopes. Winds combined with poor overnight RH recoveries should reach criteria and have gone ahead and issued a Red Flag Warning for Fire Zone 226. Winds again will be marginal for Red Flag conditions on Thursday as a cold front moves through central Nevada. There could also be a few showers impacting the far northern zones on Thursday, but wetting rains are not expected. && .AVIATION...For McCarran...Southerly winds will increase this afternoon and persist through Thursday, with gusts of 20 to 30 knots common, before decreasing Thursday night. No operationally significant clouds are expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly winds will increase this afternoon, with gusts of 20 to 30 knots over much of the region. A cold front will pass through the southern Great Basin this evening, with north to northwest winds gusting 20 to 30 knots behind it through Thursday, while south to southwest winds gusting 20 to 30 knots persist over the Mojave Desert. No operationally significant clouds are expected through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Gorelow AVIATION.....Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.